Alert archive / Mississippi / Wind Advisories in 2008
Wind Advisory 5, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Feb 26, 2008, 4:27 AM CST for 10 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2008, 4:27 AM CST (10:27 UTC)
- Expired
- Feb 26, 2008, 12:33 PM CST
- In force
- 8 hr
- Issued by
- NWS Jackson, MS
All 21 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Bolivar County, MS, Claiborne County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KJAN 261027 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 427 AM CST TUE FEB 26 2008 ...A WIND ADVISORY HAS BEEN ISSUED FOR NORTHEAST LOUISIANA... SOUTHEAST ARKANSAS AND WEST MISSISSIPPI THROUGH 6 PM CST TODAY... ...A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE REMAINDER OF MISSISSIPPI THROUGH 6 PM CST TODAY... .A STRONG COLD FRONT WILL EXIT SOUTHEAST MISSISSIPPI THIS MORNING. THE GRADIENT OF PRESSURE PRODUCED BY AN INTENSE HIGH PRESSURE RIDGE BUILDING TO OUR WEST AND THE EXITING LOW PRESSURE SYSTEM TO OUR EAST WILL RESULT IN GUSTY NORTHWEST WIND ACROSS THE ARKLAMISS TODAY. LAZ023>026-MSZ047-053-059-060-261830- /O.CAN.KJAN.LW.Y.0012.080226T1200Z-080227T0000Z/ /O.NEW.KJAN.WI.Y.0005.080226T1027Z-080227T0000Z/ FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WARREN-CLAIBORNE-JEFFERSON- ADAMS- INCLUDING THE CITIES OF...WINNSBORO...JONESVILLE...HARRISONBURG... NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY... WEST FERRIDAY...VICKSBURG...PORT GIBSON...FAYETTE...NATCHEZ 427 AM CST TUE FEB 26 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. A STRONG COLD FRONT WILL PRODUCE GUSTY NORTHWEST WIND ACROSS THE REGION. SUSTAINED WIND SPEEDS OF 25 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO 40 MPH POSSIBLE. WIND SPEEDS WILL GRADUALLY DIMINISH DURING THE LATE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED WITH OCCASIONAL GUSTS TO 35 TO 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ ARZ074-075-LAZ007>009-015-016-MSZ018-019-034-035-040-041-261830- /O.CAN.KJAN.LW.Y.0012.000000T0000Z-080227T0000Z/ /O.NEW.KJAN.WI.Y.0005.080226T1027Z-080227T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-BOLIVAR-SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...CLEVELAND...INDIANOLA...RULEVILLE...GREENVILLE... BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA 427 AM CST TUE FEB 26 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. A STRONG COLD FRONT WILL PRODUCE GUSTY NORTHWEST WIND ACROSS THE REGION. SUSTAINED WIND SPEEDS OF 25 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO 40 MPH POSSIBLE. WIND SPEEDS WILL GRADUALLY DIMINISH DURING THE LATE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED WITH OCCASIONAL GUSTS TO 35 TO 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ MSZ026>033-036>039-042>046-048>052-054>058-061>066-072>074-261830- /O.EXT.KJAN.LW.Y.0012.080226T1015Z-080227T0000Z/ GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT... COLUMBUS...ACKERMAN...WEIR...STARKVILLE...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...YAZOO CITY...RIDGELAND...MADISON...CANTON... CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...CRYSTAL SPRINGS... HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE... RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL... SHUBUTA...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO... NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE... LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS... HATTIESBURG 427 AM CST TUE FEB 26 2008 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A STRONG COLD FRONT WILL PRODUCE GUSTY NORTHWEST WIND ACROSS THE REGION. SUSTAINED WIND SPEEDS OF 20 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO 30 MPH POSSIBLE. WIND SPEEDS WILL GRADUALLY DIMINISH DURING THE LATE AFTERNOON. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ MSZ025-261830- /O.CON.KJAN.LW.Y.0012.000000T0000Z-080227T0000Z/ LEFLORE- INCLUDING THE CITY OF...GREENWOOD 427 AM CST TUE FEB 26 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A STRONG COLD FRONT WILL PRODUCE GUSTY NORTHWEST WIND ACROSS THE REGION. SUSTAINED WIND SPEEDS OF 20 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO 30 MPH POSSIBLE. WIND SPEEDS WILL GRADUALLY DIMINISH DURING THE LATE AFTERNOON. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ 03
1 follow-up statement
000 WWUS74 KJAN 261833 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 1233 PM CST TUE FEB 26 2008 .A STRONG COLD FRONT LAST NIGHT HAS BROUGHT GUSTY NORTHWEST WINDS TO OUR REGION AS A HIGH PRESSURE RIDGE BUILDING TO OUR WEST SENDS MUCH COLDER AND DRIER AIR INTO THE ARKLAMISS. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040-041- 047-053-059-060-270000- /O.CAN.KJAN.WI.Y.0005.000000T0000Z-080227T0000Z/ /O.EXA.KJAN.LW.Y.0012.000000T0000Z-080227T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON- ADAMS- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENVILLE...BELZONI... ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA...VICKSBURG... PORT GIBSON...FAYETTE...NATCHEZ 1233 PM CST TUE FEB 26 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS DOWNGRADED THE WIND ADVISORY TO A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED WIND SPEEDS OF 20 TO 25 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO 30 MPH POSSIBLE. WIND SPEEDS WILL GRADUALLY DIMINISH DURING THE EARLY EVENING AS THE HIGH PRESSURE RIDGE IN THE PLAINS MOVES CLOSER TO THE LOWER MISSISSIPPI VALLEY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ MSZ025>033-036>039-042>046-048>052-054>058-061>066-072>074-270000- /O.CON.KJAN.LW.Y.0012.000000T0000Z-080227T0000Z/ LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON-LEAKE- NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...GREENWOOD...GRENADA...VAIDEN... NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...MABEN... MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...YAZOO CITY... RIDGELAND...MADISON...CANTON...CARTHAGE...PHILADELPHIA... PEARL RIVER...DE KALB...SCOOBA...JACKSON...PEARL...BRANDON... RICHLAND...FOREST...MORTON...NEWTON...UNION...DECATUR... CONEHATTA...MERIDIAN...CRYSTAL SPRINGS...HAZLEHURST...WESSON... MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS... HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 1233 PM CST TUE FEB 26 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED WINDS OF AROUND 20 MPH WILL CONTINUE WITH GUSTS TO NEAR 30 MPH AT TIMES. WIND SPEEDS WILL GRADUALLY DIMINISH DURING THE EARLY EVENING AS THE HIGH PRESSURE RIDGE IN THE PLAINS MOVES CLOSER TO THE LOWER MISSISSIPPI VALLEY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ 40
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Feb 26, 12:58 AM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Feb 26, 12:58 AM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1258 AM CST TUE FEB 26 2008
.DISCUSSION...UPDATED FORECAST TO ADD SVR TSTM WATCH NO. 76 FOR MOST
AREAS EAST OF NATCHEZ TRACE THRU 6AM.
&&
.PREV DISCUSSION...
UPDATE: 00Z LCH/JAN RAOBS SHOW THE CAPPING INVERSION IS STRONG AS
EXPECTED OVER THE SYSTEM WARM SECTOR. DEEP CONVECTION BREAKING OUT
OVER THE ARKLATEX REGION WILL STRUGGLE MIGHTILY IF IT RACES TOO FAR
EAST OF STRONGER FORCING AND THE BETTER INSTABILITY AXIS...AND
RECENT RADAR TRENDS OF DYING EWD-MOVING SUPERCELL CROSSING NC LA
CONFIRM THIS. HOWEVER...PROGRESSIVE NATURE OF THE TROUGH WILL ALLOW
BETTER FORCING/INSTABILITY TO REACH NORTHWEST PORTIONS OF THE AREA
BEFORE 11 PM AND THERE ARE NO CHANGES TO SVR WEATHER THINKING FROM
PREVIOUS FORECAST. OTHERWISE...JUST MADE MINOR ADJUSTMENTS TO FIT IN
CURRENT TEMP/CLOUD/WIND OBSERVATIONAL TRENDS. THE UPDATED AVIATION
FORECAST DISCUSSION IS BELOW. /EC/
PREVIOUS DISCUSSION...A MUCH MORE PLEASANT AND MILD AFTERNOON HAS
BEEN ENJOYED BY ALL ACROSS THE ARKLAMISS TODAY. INCREASING SOUTHERLY
FLOW DEVELOPING AHEAD OF A POTENT STORM SYSTEM HAS SCOURED OUT THE
MOIST INVERSIONS JUST ABOVE GROUND THAT HAVE BEEN THE CAUSE OF THE
COOL AND CLOUDY CONDITIONS AROUND THE ARKLAMISS THE PAST FEW DAYS.
LATEST SATELLITE IMAGERY SHOWS THAT THIS SOUTHERLY FLOW HAS TAPPED
INTO A GULF MOISTURE FEED THIS AFTERNOON WITH LOWER STRATUS CLOUDS
JUST OFF TO OUR SOUTHWEST RIGHT NOW INDICATIVE OF A MODIFIED
MARITIME GULF AIR MASS BEING BROUGHT INLAND. SOME MODELS YESTERDAY
PROGGED RATHER STRONG MOISTURE RETURN (AS IS NOW BEING OBSERVED).
THIS DEVELOPMENT DEFINITELY INCREASES THE CHANCES FOR ACTIVE WEATHER
ACROSS PORTIONS OF THE LOWER MISSISSIPPI VALLEY LATE TONIGHT AS THE
MENTIONED POTENT UPPER LEVEL DISTURBANCE PUSHES EAST FROM THE
PLAINS.
LATEST THINKING IS THAT UPPER LEVEL DYNAMICS, ATMOSPHERIC FORCING,
AND WIND SHEAR ASSOCIATED WITH THIS SYSTEM WILL BE MORE THAN
SUFFICIENT FOR THE PRODUCTION OF SEVERE STORMS. HOWEVER...THERMAL
CAPPING AND QUESTION MARKS ABOUT INSTABILITY ARE THE BIG DETRIMENTS
TO SEVERE WEATHER PRODUCTION. CONS FOR SEVERE WEATHER STAND
THE HIGHEST CHANCE OF BEING NEGATED IN FAR NORTHWEST AND WESTERN
ZONES THIS EVENING WHERE ANY STORMS WILL HAVE THE POTENTIAL FOR
HAIL...HIGH WINDS...AND EVEN TORNADOES. LATER IN THE NIGHT LOW LEVEL
INSTABILITY SHOULD DECREASE AS ACTIVITY MOVES FURTHER EAST INTO
SOMEWHAT COOLER TEMPERATURES AT THE SURFACE. SEVERE WEATHER IS STILL
POSSIBLE ALL THE WAY EAST THROUGH NORTHEAST AND SOUTH-CENTRAL
MISSISSIPPI, BUT POTENTIAL REALLY DROPS UP VERY LATE TONIGHT WHEN
ACTIVITY APPROACHES FAR SOUTHEAST MISSISSIPPI. NOW IT APPEARS UPPER
LEVEL FORCING WILL BE STRONG ENOUGH TO ENSURE ALMOST EVERYONE FROM
THE I-20 CORRIDOR NORTHWARD AT LEAST GETS WET...WITH CHANCES OF
RECEIVING PRECIP MORE QUESTIONABLE TOWARD THE FAR SOUTH END OF THE
FORECAST AREA.
A POTENT COLD FRONT MOVING THROUGH THE AREA WILL BE THE BACK EDGE OF
THUNDERSTORM POTENTIAL...MOVING OUT OF FAR EASTERN ZONES JUST AFTER
DAYBREAK. SOME CLEARING COULD TAKE PLACE AS THE FRONT MOVES
OUT...BUT MORE LOW CLOUDS SHOULD MOVE BACK IN LATER IN THE DAY FROM
THE NORTH AS STRONG COLD AIR ADVECTION TAKES PLACE. THE BOTTOM EDGE
OF A LARGER UPPER LEVEL TROUGH EXPECTED TO PASS ACROSS NORTHERN
ZONES SHOULD SQUEEZE OUT A FEW LIGHT SHOWERS OR PATCHES OF DRIZZLE
LATER TOMORROW WITH EVEN A FEW INSIGNIFICANT FLURRIES POSSIBLE
AROUND THE GOLDEN TRIANGLE TOMORROW NIGHT WHEN COLD AIR FINALLY
POURS IN.
TOMORROW WILL SPELL THE BEGINNING OF A RATHER CHILLY PERIOD THAT
SHOULD LAST THROUGH WEDNESDAY NIGHT AS TEMPERATURES GENERALLY RUN
SOME 10 TO 15 DEGREES BELOW NORMAL. MODIFICATION WILL START ON
THURSDAY...BUT TRULY MILD WEATHER MAY NOT RETURN AGAIN UNTIL THIS
WEEKEND.
THE REST OF THE FORECAST HAS BEEN UNCHANGED AND I ATTACHED PORTIONS
OF THOSE DISCUSSIONS DEALING WITH LATE IN THE WEEK AND INTO THE
WEEKEND:
PREVIOUS DISCUSSION...THE SURFACE HIGH SHIFTS EAST OF THE FORECAST
AREA BY SUNRISE THURSDAY AND LIGHT WARM AIR ADVECTION DEVELOPS
DURING THE DAY. RAIN CHANCES INCREASE BY THE END OF THE WORK WEEK
WHEN MOISTURE INCREASES AHEAD OF AN APPROACHING SURFACE TROUGH. A
HEALTHY SHORTWAVE SHIFTS ACROSS THE AREA FRIDAY AFTERNOON. LOWER
LAYERS OF THE ATMOSPHERE REMAIN RELATIVELY STABLE SUGGESTING
ELEVATED CONVECTION FOR FRI FOR NOW. FORECAST SOUNDINGS ALSO SUGGEST
A WEAK CAP FOR MOST OF THE DAY.
THE AIR MASS DRIES QUICKLY FRIDAY NIGHT IN THE WAKE OF THE UPPER
WAVE. THE SURFACE TROUGH WASHES OUT AS IT DRIFTS SWD. ENSEMBLE
MEMBERS SHOW A PRETTY WIDE RANGE FOR POPS INTO SATURDAY. WILL FOLLOW
GFS FOR NOW AND LEAVE WEEKEND DRY. WILL SEE BACKING UPPER FLOW AND
INCREASING WARM AIR ADVECTION BY SUNDAY AS A NEGATIVELY TILTED WAVE
DIGS INTO ERN TX./03/
&&
.AVIATION...WARM ADVECTION MVFR STRATUS DECK ASSOC WITH NWD SURGE OF
RICHER GULF BOUNDARY LAYER HAS INVADED MUCH OF CNTRL SRN MS THIS
EVNG AND HAVE UPDATED MEI/HBG TO REFLECT THIS TREND...BUT IT APPEARS
THAT THE LOWER CIGS WILL BE TRANSIENT. ALL ELSE IS GENERALLY ON
TRACK: /EC/
WILL BRING IN MVFR/IFR CIGS/VIS TO WESTERN SITES WITH CB AHEAD OF
FRONT AFTER 03Z...WITH TSRA EAST BY 06-08Z. EXPECT PERIODS OF TSRA
OVERNIGHT TO TEMPORARILY DROP CONDITIONS TO LIFR AS FRONT
PASSES...BEFORE BREEZY POST-FRONTAL NORTHWEST FLOW ENTERS WEST AFTER
12Z AND CIGS/VIS LIFT TO VFR /BB/.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR MSZ026>033-
036>039-042>066-072>074.
LAKE WIND ADVISORY FROM 4 AM TO 6 PM CST TUESDAY FOR MSZ018-019-
025-034-035-040-041.
LA...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR LAZ023>026.
LAKE WIND ADVISORY FROM 4 AM TO 6 PM CST TUESDAY FOR LAZ007>009-
015-016.
AR...LAKE WIND ADVISORY FROM 4 AM TO 6 PM CST TUESDAY FOR ARZ074-075.
&&Hazardous weather outlook, Feb 25, 3:58 PM CST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 358 PM CST MON FEB 25 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 262200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 358 PM CST MON FEB 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY THERE IS A RISK FOR ISOLATED SEVERE THUNDERSTORMS FOR TONIGHT ACROSS THE ENTIRE OUTLOOK AREA WITH THE FOCUS MAINLY ON THE NORTHWEST HALF BETWEEN 9 PM AND 3 AM. THE GREATEST RISK FOR LARGE HAIL UP TO GOLF BALLS...DAMAGING WINDS UP TO 70 MPH AND A FEW TORNADOES IS DEFINED BY THE AREA ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. THE STORMS SHOULD TEND TO BECOME LESS NUMEROUS AS THEY MOVE FARTHER EAST EARLY TUESDAY MORNING. THE SEVERE STORMS WILL BE POSSIBLE AS A VERY STRONG UPPER DISTURBANCE MOVES OUT OF THE PLAINS PUSHING A STRONG SURFACE COLD FRONT INTO THE LOWER MISSISSIPPI VALLEY. THE FRONT SHOULD TRIGGER A BROKEN LINE OF THUNDERSTORMS BUT THE AIR MASS AHEAD OF THE FRONT IS FORECAST TO REMAIN CAPPED BY A WARM LAYER OF AIR ALOFT UNTIL AFTER MIDNIGHT. IF STORMS DEVELOP JUST AHEAD OF THE LINE...SUPERCELLS ARE LIKELY IN THE VERY STRONG SHEAR ENVIRONMENT. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN RISK ALTHOUGH TORNADOES CANNOT BE RULED OUT. THE LINE OF STORMS WILL TRAVEL FROM THE NORTHWEST DELTA TO THE NATCHEZ TRACE CORRIDOR BETWEEN 9 PM AND 2 AM AND THE LINE WILL PUSH SOUTHEAST OF THE NATCHEZ TRACE BETWEEN 2 AM AND 5 AM. THE LINE IS EXPECTED TO WEAKEN AND IT MOVES SOUTHEAST OF THE NATCHEZ TRACE AFTER MIDNIGHT INTO A SOMEWHAT MORE STABLE AIR MASS. THE STORMS SHOULD COMPLETELY EXIT SOUTHEAST MISSISSIPPI BEFORE 8 AM TUESDAY. AS THE COLDER AIR RUSHES IN TUESDAY...NORTHWEST WINDS WILL INCREASE AND BECOME GUSTY TO BETWEEN 20 AND 30 MPH. A LAKE WIND ADVISORY WILL BE IN EFFECT FOR MOST LOCATIONS TUESDAY BEFORE THE WINDS DIE DOWN TUESDAY EVENING FROM THE NORTH AT 10 TO 20 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR SEVERAL HOURS LATE TONIGHT. OTHERWISE...ACTIVATION IS NOT EXPECTED FROM TUESDAY AFTERNOON THROUGH SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Special weather statement, Feb 26, 1:46 AM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 146 AM CST TUE FEB 26 2008 LAZ025-MSZ047-053-260815- TENSAS LA-CLAIBORNE MS-WARREN MS- 146 AM CST TUE FEB 26 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF NEWELLTON AT 146 AM CST...MOVING EAST AT 70 MPH. PEOPLE IN CLAIBORNE...TENSAS AND WARREN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
Local storm report, Feb 26, 2:37 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 AM CST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL HARRISONBURG 31.77N 91.82W
02/26/2008 E0.75 INCH CATAHOULA LA LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED BY CATAHOULA S.O.
&&
BURSELocal storm report, Feb 26, 3:46 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
346 AM CST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG 2 WSW WESSON 31.69N 90.43W
02/26/2008 LINCOLN MS LAW ENFORCEMENT
TREE DOWN NEAR MILE MARKER 48 ON THE NORTHBOUND LANES OF
INTERSTATE 55.
&&
HAMRICKSpecial weather statement, Feb 26, 3:50 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 350 AM CST TUE FEB 26 2008 MSZ062>064-072-261020- MARION MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS- 350 AM CST TUE FEB 26 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER RUTH AT 350 AM CST...MOVING EAST AT 65 MPH. PEOPLE IN JEFFERSON DAVIS...LAWRENCE...LINCOLN AND MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
Local storm report, Feb 26, 3:57 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
357 AM CST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG WESSON 31.70N 90.40W
02/26/2008 COPIAH MS LAW ENFORCEMENT
TREE DOWN NEAR MILE MARKER 49 ON THE NORTHBOUND LANES OF
INTERSTATE 55.
&&
HAMRICKLocal storm report, Feb 26, 4:15 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM HAIL MIZE 31.87N 89.55W
02/26/2008 E0.88 INCH SMITH MS PUBLIC
DIME TO NICKEL SIZED HAIL WAS REPORTED.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 10:58 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 34 min |
| Feb 26, 1:01 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 29 min |
| Feb 26, 1:28 AM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery | 32 min |
| Feb 26, 1:56 AM CST | Severe Thunderstorm Warning | JAN | Adams | 34 min |
| Feb 26, 2:10 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 35 min |
| Feb 26, 2:28 AM CST | Severe Thunderstorm Warning | JAN | Adams | 30 min |
| Feb 26, 2:29 AM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson, Lincoln | 46 min |
| Feb 26, 3:07 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Rankin, Simpson | 38 min |
| Feb 26, 4:09 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 36 min |
| Feb 26, 4:17 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 28 min |
| Feb 26, 4:34 AM CST | Severe Thunderstorm Warning | JAN | Jones | 26 min |
| Feb 26, 1:35 AM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Tensas | 25 min |
| Feb 25, 11:01 PM CST | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 44 min |
Nearby
Wind Advisories in Mississippi, 2008Wind Advisories in Louisiana, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.